{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,2]],"date-time":"2026-05-02T13:09:13Z","timestamp":1777727353338,"version":"3.51.4"},"reference-count":24,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,7,4]]},"abstract":"<jats:p>We describe a 73-year-old man who developed adrenal insufficiency 7\u2009months after completing nivolumab therapy for advanced non-small cell lung cancer. He presented with non-specific symptoms of malaise and fatigue with an insidious 13.6 kilogram weight loss, prompting an evaluation for disease progression, which was negative. Subsequent evaluation revealed isolated adrenocorticotropin insufficiency as the aetiology, attributed to a delayed side effect of nivolumab therapy.<\/jats:p>","DOI":"10.1136\/bcr-2018-225048","type":"journal-article","created":{"date-parts":[[2018,8,9]],"date-time":"2018-08-09T02:55:10Z","timestamp":1533783310000},"page":"bcr-2018-225048","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":17,"title":["Delayed Presentation of Isolated Adrenocorticotropin Insufficiency after Nivolumab Therapy for Advanced Non-small-cell lung carcinoma (NSCLC)"],"prefix":"10.1136","volume":"2018","author":[{"given":"Shiva","family":"Shrotriya","sequence":"first","affiliation":[{"name":"Internal Medicine, Michigan State University, Lansing, Michigan, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0003-4162-033X","authenticated-orcid":false,"given":"Manoj P","family":"Rai","sequence":"additional","affiliation":[{"name":"Internal Medicine, Michigan State University, Lansing, Michigan, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ahmad","family":"Alratroot","sequence":"additional","affiliation":[{"name":"Internal Medicine, Michigan State University, Lansing, Michigan, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Erin","family":"Sarzynski","sequence":"additional","affiliation":[{"name":"Internal Medicine, Michigan State University, Lansing, Michigan, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,8,8]]},"reference":[{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.1","doi-asserted-by":"crossref","first-page":"3106","DOI":"10.1093\/annonc\/mdx497","article-title":"Two cases of late-onset secondary adrenal insufficiency after discontinuation of nivolumab","volume":"28","author":"Otsubo","year":"2017","journal-title":"Ann Oncol"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.2","doi-asserted-by":"crossref","first-page":"n\/a","DOI":"10.1002\/cam4.106","article-title":"PD-1 as a potential target in cancer therapy","volume":"2","author":"McDermott","year":"2013","journal-title":"Cancer Med"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.3","doi-asserted-by":"publisher","DOI":"10.1200\/JCO.2009.26.7609"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.4","doi-asserted-by":"publisher","DOI":"10.1016\/S1470-2045(15)70054-9"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.5","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMra0804635"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.6","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(05)66700-1"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.7","doi-asserted-by":"crossref","first-page":"425","DOI":"10.1016\/S0140-6736(00)04006-X","article-title":"Association between premature mortality and hypopituitarism","volume":"357","author":"Tomlinson","year":"2001","journal-title":"The Lancet"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.8","doi-asserted-by":"publisher","DOI":"10.1046\/j.1365-2265.2001.01406.x"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.9","doi-asserted-by":"publisher","DOI":"10.1007\/s11102-006-0408-5"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.10","doi-asserted-by":"publisher","DOI":"10.1210\/er.2004-0011"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.11","doi-asserted-by":"publisher","DOI":"10.1210\/jc.77.1.173"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.12","doi-asserted-by":"crossref","first-page":"177","DOI":"10.4103\/IJCIIS.IJCIIS_15_17","article-title":"Acute hypophysitis secondary to nivolumab immunotherapy in a patient with metastatic melanoma","volume":"7","author":"Kuru","year":"2017","journal-title":"Int J Crit Illn Inj Sci"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.13","doi-asserted-by":"crossref","first-page":"905","DOI":"10.1507\/endocrj.EJ16-0161","article-title":"Nivolumab-induced hypophysitis in a patient with advanced malignant melanoma","volume":"63","author":"Okano","year":"2016","journal-title":"Endocr J"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.14","doi-asserted-by":"crossref","unstructured":"Trainer H , Hulse P , Higham CE , et al . Hyponatraemia secondary to nivolumab-induced primary adrenal failure. Endocrinol Diabetes Metab Case Rep 2016;2016.doi:10.1530\/EDM-16-0108","DOI":"10.1530\/EDM-16-0108"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.15","doi-asserted-by":"publisher","DOI":"10.1016\/j.critrevonc.2016.02.001"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.16","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1504030"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.17","doi-asserted-by":"publisher","DOI":"10.1186\/s40425-016-0117-1"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.18","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1302369"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.19","doi-asserted-by":"publisher","DOI":"10.1038\/nrendo.2016.205"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.20","doi-asserted-by":"crossref","unstructured":"Postow MA . Managing immune checkpoint-blocking antibody side effects. Am Soc Clin Oncol Educ Book 2015:76\u201383.doi:10.14694\/EdBook_AM.2015.35.76","DOI":"10.14694\/EdBook_AM.2015.35.76"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.21","doi-asserted-by":"publisher","DOI":"10.1038\/bjc.2015.124"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.22","first-page":"488","article-title":"Treatment of metastatic melanoma: an overview","volume":"23","author":"Bhatia","year":"2009","journal-title":"Oncology"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.23","doi-asserted-by":"crossref","unstructured":"Bedi PS , Rai MP , Tageja N , et al . Hepatotoxicity associated with vismodegib. BMJ Case Rep 2018;bcr-2017-222969.doi:10.1136\/bcr-2017-222969","DOI":"10.1136\/bcr-2017-222969"},{"key":"2025082701292120000_2018.aug07_1.bcr-2018-225048.24","unstructured":"CTCAE. Schwab M , Encyclopedia of Cancer. ed. Berlin, Heidelberg: Springer, 2009:778."}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-225048","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T08:29:29Z","timestamp":1756283369000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-225048"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,8,8]]},"references-count":24,"alternative-id":["10.1136\/bcr-2018-225048"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-225048","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,8,8]]}}}